I am a 47-year-old woman with a history of depression and allergies. I have been taking Paxil for about 10 years, and I also take Remeron for sleep difficulties; previously I took Trazodone but changed to Remeron about four months ago. I also take Zyrtec, Humibid, and Sudafed for allergies. I am in good health otherwise.
I have been experiencing progressively worsening impairment of short-term memory. I failed several college courses recently despite putting in at least 40 hours a week on homework and studying, and I was frequently an honor roll student in high school. Nothing seems to stick in my memory, and I flunked all of my tests. I have always had a super strong visual memory and a near-photographic memory for written material until the last few years. However, I have completely forgotten movies I have seen within the past 2-3 years, and cannot recall the unfolding plot until I see it happen again. I cannot remember what I read in earlier chapters of books.
In addition, a niece of mine admitted that she had experienced short-term memory problems while taking Depakote.
Could the long-term use of Paxil be affecting my memory, or for that matter, could any of the other medications I take be to blame?
The most likely suspect is Remeron. Short term memory loss has been reported frequently. I would see if I could get along without Remeron orTrazodone, and see if your mind doesn't sharpen up after a couple of weeks.
I too experienced short-term memory loss from Paxil after post pardem depression. It saved my life by relieving the depression, but when I started experiencing the memory loss, I took myself off it. I never took medication for depression and/or any mental health issue, before nor after that one time.
I take Paxil and am having problems with memory loss. I was told by my doctor three years ago that he could find nothing in the literature associating memory loss with Paxil as a side-effect. Like others in this thread (and elsewhere, on other threads), I see that I am not alone in thinking that memory loss is an effect of taking Paxil. I used to have an excellent memory, short and long; I was even known for it in my graduate school class. Now, all is changed. I have tried to lower my dose, but experienced dizziness and nausea. I have not yet decided to go off it altogether, for fear of such consequences
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.